Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

August 2, 2016Oldham County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 2, 2016, 6:31 PM CDT for Oldham County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 6:31 PM CDT (23:31 UTC)
Expired
Aug 2, 2016, 7:15 PM CDT
In force
44 min
Issued by
NWS Amarillo, TX

County Oldham County, TX

The radar

The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS84 KAMA 022331
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT TUE AUG 2 2016
 
TXZ011-030015-
OLDHAM TX-
631 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 715
PM CDT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WILDORADO...OR 10 MILES NORTHEAST OF VEGA...MOVING
NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VEGA...BOYS RANCH AND WILDORADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3555 10249 3556 10216 3518 10217 3519 10256
TIME...MOT...LOC 2331Z 206DEG 11KT 3532 10226 

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:39 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 2, 3:39 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
339 PM CDT TUE AUG 2 2016

.DISCUSSION...
Several surface boundaries across the panhandles will provide the
stage for further shower and thunderstorm development through
tonight.  The storms will be slow movers given the light winds
aloft. Heavy rain will be a threat which could cause localized
flooding. Brief strong winds will also be possible.

The upper level pattern will change very little through this
forecast. The center of the upper level high is just about overhead
today and it should slide off to the east of the panhandles by
Wednesday night.  The panhandles will be in between an upper level
trough over the southwest U.S. and the high over the south central
U.S. This southwest flow aloft will bring subtropical moisture
northeast across at least the northwest half of the cwa, which is
where the best chance of showers and thunderstorms will be from
Wednesday through early next week.

Temperatures will be generally above normal by 3 to 8 degrees
through this forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                70  97  71  98  69 /  30  20  20  20  30
Beaver OK                  71 101  72 102  70 /  40  20  20  20  30
Boise City OK              64  93  65  95  62 /  50  30  30  40  40
Borger TX                  73  98  75 101  72 /  30  20  20  20  30
Boys Ranch TX              70  97  72  97  69 /  40  20  20  20  30
Canyon TX                  68  95  70  98  67 /  30  20  20  20  30
Clarendon TX               71  97  72 101  72 /  20  10  10  10  20
Dalhart TX                 67  95  67  96  66 /  50  30  30  30  40
Guymon OK                  69  99  70 100  68 /  40  20  20  30  30
Hereford TX                69  95  70  97  67 /  50  20  20  20  30
Lipscomb TX                72 100  73 101  72 /  30  10  10  20  30
Pampa TX                   70  96  71  98  69 /  20  20  10  20  20
Shamrock TX                73 101  74 102  73 /  20  10  10  10  20
Wellington TX              74 102  74 102  74 /  20  10  10   5  20

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

16/15
Hazardous weather outlook, Aug 2, 3:49 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT TUE AUG 2 2016

OKZ001>003-TXZ001>020-030900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
349 PM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT.
SOME OF THE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH STRONG
WINDS THE MAIN THREAT. HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES THROUGH THE PERIOD WITH BEST CHANCES FOR STORMS BEING
ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. MOST
STORMS SHOULD REMAIN BELOW SEVERE LEVELS. HOWEVER...A FEW STRONG
STORMS WILL BE POSSIBLE WITH THE MAIN THREAT FROM STRONGER STORMS
BEING STRONG GUSTY WINDS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:13 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT TUE AUG 2 2016

OKZ003-022100-
BEAVER OK-
313 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER COUNTY UNTIL
400 PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF BOYD...OR 19 MILES SOUTH OF LIBERAL...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER...ELMWOOD...BRYANS CORNER...MOCANE...BALKO...TURPIN...
FLORIS AND BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3688 10047 3660 10041 3650 10057 3650 10084
      3664 10096 3685 10095 3687 10095 3689 10094
TIME...MOT...LOC 2013Z 297DEG 17KT 3676 10091

LG
Special weather statement, Aug 2, 4:00 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
400 PM CDT TUE AUG 2 2016

OKZ003-022145-
BEAVER OK-
400 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER COUNTY UNTIL
445 PM CDT...

AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FLORIS...OR 11 MILES NORTHWEST OF BEAVER...MOVING NORTHEAST AT
15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER...FORGAN...MOCANE...FLORIS...BOYD AND TURPIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3662 10035 3665 10095 3700 10094 3700 10032
TIME...MOT...LOC 2059Z 235DEG 18KT 3690 10070

JC
Special weather statement, Aug 2, 5:02 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT TUE AUG 2 2016

TXZ016-022245-
DEAF SMITH TX-
502 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL
545 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF BELLVIEW...OR 22 MILES NORTHWEST OF FRIONA. THIS
STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOOTLEG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3513 10304 3515 10275 3475 10270 3475 10304
TIME...MOT...LOC 2201Z 204DEG 4KT 3488 10298

JC
Special weather statement, Aug 2, 5:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT TUE AUG 2 2016

TXZ011-022330-
OLDHAM TX-
551 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM COUNTY UNTIL
630 PM CDT...

AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF VEGA. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VEGA...BOYS RANCH AND WILDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3519 10250 3552 10242 3553 10216 3518 10217
TIME...MOT...LOC 2251Z 206DEG 3KT 3536 10234

JC
Special weather statement, Aug 2, 5:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT TUE AUG 2 2016

TXZ002-022345-
SHERMAN TX-
557 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 645 PM
CDT...

AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF STRATFORD...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATFORD AND TEXHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3650 10163 3613 10162 3609 10216 3639 10216
      3650 10212
TIME...MOT...LOC 2257Z 207DEG 13KT 3629 10200

JC
Special weather statement, Aug 2, 6:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT TUE AUG 2 2016

TXZ011-030015-
OLDHAM TX-
631 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 715
PM CDT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WILDORADO...OR 10 MILES NORTHEAST OF VEGA...MOVING
NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VEGA...BOYS RANCH AND WILDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3555 10249 3556 10216 3518 10217 3519 10256
TIME...MOT...LOC 2331Z 206DEG 11KT 3532 10226

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:02 PM CDTSpecial Weather StatementAMADeaf Smith43 min
Aug 2, 5:51 PM CDTSpecial Weather StatementAMAOldham39 min
Aug 2, 5:57 PM CDTSpecial Weather StatementAMASherman48 min
Aug 2, 6:49 PM CDTSpecial Weather StatementAMADallam, Sherman41 min
Aug 1, 7:04 PM CDTSpecial Weather StatementAMABeaver41 min
Aug 1, 7:23 PM CDTSpecial Weather StatementAMACimarron52 min
Aug 1, 7:43 PM CDTSpecial Weather StatementAMATexas47 min
Aug 1, 9:56 PM CDTSpecial Weather StatementAMACimarron49 min
Aug 2, 2:29 PM CDTSpecial Weather StatementAMABeaver31 min
Aug 2, 2:30 PM CDTSpecial Weather StatementAMATexas30 min
Aug 2, 3:13 PM CDTSpecial Weather StatementAMABeaver47 min
Aug 2, 4:00 PM CDTSpecial Weather StatementAMABeaver45 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.